Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 1, NWS Grand Rapids, MI

February 22, 200723 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Feb 22, 2007, 4:29 AM EST for 23 counties in Michigan. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 4:29 AM EST (09:29 UTC)
Expired
Feb 22, 2007, 11:29 AM EST
In force
7 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 220929
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 AM EST THU FEB 22 2007

...HIGH WINDS TODAY...

.A STRONG COLD FRONT WILL CROSS THE AREA THIS MORNING. BEHIND THIS
FRONT WINDS WILL INCREASE DRAMATICALLY BY MID MORNING. WINDS COULD
GUSTS AS HIGH AS 50 MPH ALONG THE LAKE SHORE...WITH 45 MPH WIND
GUSTS EXPECTED FOR INLAND AREAS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221730-
/O.NEW.KGRR.WI.Y.0001.070222T0929Z-070222T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
429 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

WINDS GUSTS AS HIGH AS 50 MPH ARE EXPECTED ALONG THE LAKE MICHIGAN
SHORELINE BY MID MORNING AND INTO THE AFTERNOON. STRONG WINDS WILL
ALSO OCCUR INLAND WERE GUSTS TO 45 MPH ARE EXPECTED BY LATE MORNING
INTO THE AFTERNOON. WINDS WILL DIMINISH AFTER 4 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT GUSTS
OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LIGHT WEIGHT
OUTDOOR OBJECTS THAT COULD BE BLOWN AWAY BY THESE WINDS.

$$

JK
1 follow-up statement
000 
WWUS73 KGRR 221629
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1129 AM EST THU FEB 22 2007

...WIND ADVISORY IS CANCELED...

.THE COLD FRONT THAT BROUGHT THE HIGH WINDS TO THE AREA THIS
MORNING IS MOVING EAST OF LOWER MICHIGAN AND AS IT MOVES AWAY WIND
SPEEDS WILL CONTINUE TO SLOWLY DECREASE. AS OF 11 AM THERE WERE NO
REPORTS OF WIND GUSTS OF 45 MPH OR HIGHER IN THE GRAND RAPIDS
COUNTY WARNING AREA AND WE NO LONGER EXPECT TO SEE THEM. AS A
RESULT THE WIND ADVISORY HAS BEEN CANCELED.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221730-
/O.CAN.KGRR.WI.Y.0001.000000T0000Z-070222T2100Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1129 AM EST THU FEB 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELED.

$$

WDM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:45 PM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 21, 10:45 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EST WED FEB 21 2007

.UPDATE...
WILL MAKE SEVERAL TWEAKS TO THE GOING FORECAST AS A NARROW BAND OF
RAIN WAS CROSSING NORTHERN AND CENTRAL LAKE MICHIGAN AS OF 0330Z.
VIGOROUS SHORT WAVE WAS DIVING ESE INTO THE UPPER MIDWEST THIS
EVENING.  TRACKING TOOL SHOWS THE SYSTEM WAS RACING ACROSS WISCONSIN
AT GREATER THAN A 60KT PACE.  PLUME OF WARM AIR...WITH TEMPS AROUND
40...PROCEEDS THE SYSTEM.  GIVEN THIS...WILL TAKE OUT THE MENTION OF
SNOW WITH THE MAIN BAND OF PCPN.  GIVEN THE SPEED...EXPECT THAT ANY
ONE AREA WILL ONLY SEE A RAIN SHOWER FOR ABOUT 30 MINUTES AND THEN
IT WILL BE OVER.  THERE COULD BE A FEW FLURRIES IN THE WRAP AROUND
MOISTURE LATE TONIGHT...BE THESE WON/T AMOUNT TO ANYTHING.

ONCE THE FRONT PASSES AND THE COLD ADVECTION KICKS IN WE WILL START
MIXING DOWN STRONGER WINDS AFTER 06Z.  FORECAST SOUNDINGS SHOW 40KT
AT 2K FEET BY 12Z.  WILL HOLD OFF ON ISSUING ANY WIND ADVISORY TO
LOOK AT ALL THE LATEST DATA...HOWEVER STILL BELIEVE IT WILL BE AFTER
DAYBREAK BEFORE WE COULD REACH ADVISORY CRITERIA.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING ENTIRE NEARSHORE
WATERS ON THURSDAY.

&&

JK
Hazardous weather outlook, Feb 21, 5:17 PM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EST WED FEB 21 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-221130-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
517 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS WILL INCREASE LATE TONIGHT...WITH WINDY CONDITIONS
DEVELOPING TOWARD DAYBREAK. 20 TO 30 MPH WINDS WITH HIGHER GUSTS
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED ON THURSDAY WITH NORTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. EVEN HIGHER GUSTS ARE
EXPECTED ALONG THE LAKE MICHIGAN SHORELINE.

A SIGNIFICANT LOW PRESSURE SYSTEM IS STILL FORECAST TO MOVE
THROUGH THE AREA THIS WEEKEND. A MIXTURE OF SNOW...SLEET...FREEZING
RAIN AND RAIN ARE ALL EXPECTED BETWEEN SATURDAY AFTERNOON AND
SUNDAY NIGHT. HEAVY PRECIPITATION IS A GOOD POSSIBILITY...SO
FLOODING AND EVEN ICING ARE CONCERNS. LATER FORECASTS WILL FINE
TUNE THE DETAILS AS WE HEAD TOWARD THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-221130-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
517 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AS WEST WINDS INCREASE TO 30 KNOTS TONIGHT...WAVES WILL BUILD INTO
THE 3 TO 5 FOOT RANGE. SMALL CRAFT WILL NEED TO EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS AND LARGE WAVES ARE EXPECTED ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS 93

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.